Alert archive / Alabama / Red Flag Warnings in 2009
Red Flag Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jun 30, 2009, 6:05 AM CDT for 33 counties in Alabama. It took effect at Jun 30, 2009, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2009, 6:05 AM CDT (11:05 UTC)
- In effect from
- Jun 30, 2009, 1:00 PM CDT
- Expired
- Jun 30, 2009, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 33 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marion County, AL, Montgomery County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 35 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2450 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 301105 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 AM CDT TUE JUN 30 2009 ...DRY CONDITIONS EXPECTED ACROSS PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON... ALZ011>015-017>029-034>038-041>050-010000- /O.NEW.KBMX.FW.W.0016.090630T1800Z-090701T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 605 AM CDT TUE JUN 30 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP BELOW 30 PERCENT THIS AFTERNOON AS A DRY AIRMASS CONTINUES TO DOMINATE OVER THE SOUTHEAST. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jun 30, 5:09 AM CDT, 56 minutes earlier.
Area forecast discussion, Jun 30, 5:09 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 509 AM CDT TUE JUN 30 2009 .DISCUSSION... UPPER LEVEL PATTERN REMAINS UNCHANGED THIS MORNING...WITH TROUGHING ACROSS THE EASTERN CONUS AS A CLOSED LOW CONTINUES TO SPIN OVER THE GREAT LAKES REGION WITH RIDGING FROM THE DESERT SOUTHWEST INTO THE NORTHERN PLAINS. STATIONARY BOUNDARY FROM NEAR NEW ORLEANS NORTHEASTWARD ACROSS SOUTHERN GEORGIA WILL REMAIN TO OUR SOUTH. DRIER AIR WILL CONTINUE TO FILTER INTO THE REGION TODAY...MAKING FOR ANOTHER DAY OF LOWER HUMIDITY ACROSS CENTRAL ALABAMA. HIGHS THIS AFTERNOON IN THE LOW 90S ACROSS THE NORTH TO MID 90S IN THE SOUTH ARE EXPECTED. TONIGHT...AN IMPULSE ROTATING AROUND THE SLOWLY WEAKENING CLOSED LOW NEAR THE GREAT LAKES WILL BRING A FRONT INTO CENTRAL ALABAMA. WITH A DRY AIRMASS IN PLACE...ANY DEVELOPMENT ALONG THE FRONT IS EXPECTED TO STAY TO THE WEST...WITH ONLY AN INCREASE IN CLOUDS LOCALLY. OVERNIGHT LOWS WILL GENERALLY BE IN THE 60S TONIGHT...WITH A FEW LOCATIONS IN THE NORTHEAST DROPPING INTO THE UPPER 50S. THE FRONT WILL SLOWLY SAG SOUTHWARD WEDNESDAY...SETTLING NEAR THE I-85 CORRIDOR. WITH A DRY AIRMASS IN PLACE AND ABUNDANT SUNSHINE...TEMPERATURES IN THE LOWER 90S IN THE NORTH TO UPPER 90S IN THE SOUTH ARE EXPECTED. THE BOUNDARY WILL BEGIN TO SLOWLY LIFT NORTHWARD WEDNESDAY NIGHT...ALLOWING MOISTURE TO BEGIN RETURNING TO THE AREA...WITH OVERNIGHT LOWS IN THE 60S AND LOW 70S. AN INCREASE IN CLOUDS AND SLIGHTLY LOWER THICKNESSES ON THURSDAY WILL KEEP TEMPERATURES IN THE LOW TO MID 90S. MOVING INTO THE HOLIDAY WEEKEND...TIMING ISSUES AND DIFFERENCES IN THE PROGRESSION OF THE UPPER LEVEL PATTERN PLAGUE THE EXTENDED FORECAST. WILL FAVOR THE ECMWF WHICH IS SLOWER TO MOVE THE WEAKENING TROUGH OFF THE ATLANTIC COAST AND BRINGS THE UPPER LEVEL RIDGE SLIGHTLY FURTHER EASTWARD...THAN THE GFS. THIS POSITION OF THE RIDGE WOULD KEEP THE MAIN STORM TRACK TO OUR NORTH THROUGH SATURDAY. THE AIRMASS ACROSS CENTRAL ALABAMA WILL BECOME INCREASINGLY UNSTABLE AS MOISTURE CONTINUES TO INCREASE. DAYTIME AIRMASS THUNDERSTORMS...WITH POSSIBLE AID FROM ANY OUTFLOW BOUNDARIES FROM CONVECTIVE SYSTEMS TO OUR NORTH...WILL BE POSSIBLE FRIDAY AND SATURDAY AFTERNOONS. BY SUNDAY...WEAKENING OF THE UPPER LEVEL RIDGE WILL ALLOW IMPULSES TO SHIFT FURTHER SOUTH INTO THE AREA...WITH INCREASED CHANCES OF THUNDERSTORMS SUNDAY AND MONDAY. TEMPERATURES OVER THE WEEKEND WILL DEPEND ON THE AMOUNT OF CLOUDS/RAIN COVERAGE. GENERALLY HIGHS IN THE LOW TO MID 90S ARE EXPECTED WITH OVERNIGHT LOWS IN THE 70S. 14 && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS EXPECTED THROUGHOUT THE PERIOD. HIGH PRESSURE TO THE NORTHWEST OF ALABAMA WILL PRODUCE A DRY NORTHERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 91 58 92 62 90 / 0 10 0 10 20 ANNISTON 92 63 94 65 92 / 0 10 0 10 20 BIRMINGHAM 93 63 92 64 90 / 0 10 0 10 20 TUSCALOOSA 94 65 94 67 93 / 0 10 10 0 20 CALERA 94 66 94 68 92 / 0 10 10 10 20 AUBURN 92 65 92 68 91 / 0 10 10 10 20 MONTGOMERY 96 66 97 71 95 / 10 10 10 10 20 TROY 96 66 97 70 96 / 10 10 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 29, 7:28 PM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 728 PM CDT MON JUN 29 2009 ALZ011>015-017>050-301300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 728 PM CDT MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.